Acid Reflux with Parkinsons

Posted by susan62 @susan62, Nov 30, 2018

I have been experiencing nausea ever since I started taking Sinemet. My doctor lowered the dosage and all in all I am doing much better, except for this low grade nausea. Although it too is better. I now feel like the nausea comes from the point where my esophagus meets my stomach. Pressure sometimes too. I have read that heartburn/acid reflux or GERD is not that uncommon in PD patients. Anyone have a similar issue? Your input is greatly appreciated. Thx

Thanks for bringing up this topic, @susan62. This same symptom was mentioned by, @portera64. Her mother had nausea type problems for many years before she was diagnosed with Parkinson's. Perhaps she will join in this conversation to talk about it as well.

@susan62, have you had a GI check up to be sure there aren't any other GI problems that might be causing the GERD/reflux problem?

REPLY

@susan62 My mom has severe nausea from the medication and has been struggling with undiagnosed nausea for a very long time / she doesn't have reflux and we are actually moving up appointment with neuro to investigate options- they recommended to her make sure to take with something sweet- so she has been using apple juice in large volumes rather than taking with water – with no relief. I wish you comfort and hope it eases for you.

REPLY
@portera64

@susan62 My mom has severe nausea from the medication and has been struggling with undiagnosed nausea for a very long time / she doesn't have reflux and we are actually moving up appointment with neuro to investigate options- they recommended to her make sure to take with something sweet- so she has been using apple juice in large volumes rather than taking with water – with no relief. I wish you comfort and hope it eases for you.

Jump to this post

Thx so much for your input! I am seeing my neurologist on the 19th. I sympathize so much with your mother. My nausea is very low it seems compared to hers. I feel so badly that she has endured it for so long. I hope she finds relief. Take care.

REPLY
@hopeful33250

Thanks for bringing up this topic, @susan62. This same symptom was mentioned by, @portera64. Her mother had nausea type problems for many years before she was diagnosed with Parkinson's. Perhaps she will join in this conversation to talk about it as well.

@susan62, have you had a GI check up to be sure there aren't any other GI problems that might be causing the GERD/reflux problem?

Jump to this post

Hi Teresa. No, I haven’t seen a GI. Seeing my neurologist on the 19th and it is one of the questions on my list. I have never had any sort of acid reflux/GERD, etc. before taking the Sinemet. Started when I was at a much higher dose and now is still with me. I Googled it and found a very interesting article about acid reflex/GERD, etc. In it they said it was quite common for people who have PD. Great ☹️

REPLY

@susan62 I certainly agree with that, 😢

If you can find the link and post it sometime, I would like to read it as well. I know that constipation is a problem for PD, but I had not heard of GERD.

REPLY

Here it is…www.nutritionucanlivewith.com Parkinson’s Disease and Acid Reflux

REPLY
@susan62

Here it is…www.nutritionucanlivewith.com Parkinson’s Disease and Acid Reflux

Jump to this post

Thanks, @susan62

REPLY
Please login or register to post a reply.